Skip to content
My WebMD Sign In, Sign Up
LOW Testosterone
avatar
An_244557 posted:
Hello,

I am 38 years old and ahd a blood test last week that determined my Testosterone level is 241. I just hadn't felt myself, was reading up on this and called my Dr who sent me. I have symptoms such as: fatugue, anxiety/depression, lack of motivation, decline in work performance, increased body fat, especially around mid section, low sex drive, no morning wood, erections aren't as hard.....I actually think my penis and testicles seem smaller! It's all really messing with my head. I have an appointment with a Urologist this week.

I'm concerned after reading so much information on this....

I've heard that a combination of Testosteron Injections, HCG and Arimidex work best......Test to raise levels, HCG prevents testicle shrinkage and iomproves adrenal function and Arimidex to block Testosterone conversion to Estrogen and keep Estrodiol numbers low.

Anyone have any experience with this and if I suggest this to the Urologist is he going to blow me off? Thanks in advance.
Reply
 
avatar
counterso responded:
The urologist is likely to disregard your claims, especially if you say your genitalia is shrinking. It's one of the top 10 complaints a urologist will roll his eyes at.

Your testosterone levels measured with a blood test are inaccurate. First of all, you need to measure with a saliva test, three times more accurate than a blood test. Total testosterone isn't the number you should be most concerned about, it's the free testosterone (the amount actually bioavailable).

Additionally, you should never measure just one hormone since the common sex hormones are all very interdependent. You should be at least measuring DHEA, Adrenal, Thyroid, and Estrogens too. The last thing you ever want to do is to try and adjust one hormone all by itself. Tweaking just one will completely screw up all the others so hormone therapy is always a LAST RESORT.

Your other symptoms could be explained by at least 6 other things that immediately come to mind. Otherwise, sorry to say you're nearly 40 and you're not going to have daily morning erections or as strong erections or as strong a libido, and that has nothing to do with testosterone, just getting older. You're not 17 and should not expect your body to perform in the same way it did when you were, however long it lasted.

Your metabolism changes, so do your rest and work habits, the amount of stress you store. You're more likely to gain weight and feel anxious as a result of working at a dull or annoying job than you are to have a hormone issue. Remember that as you gain weight, your testosterone level decreases automatically (or rather your estrogen level rises). So, it is impossible to look at this through a single lens.

It's not really a urology issue yet, and an endocrinology and general wellness discussion will take far more space than there is here in this forum. Suffice it to say I'm trying to dissuade you from thinking your problem is what you assume it is. The chances are probably 5:1 something else needs to be addressed, not your hormones. Your endocrine balance will restore itself without help if you balance the rest of your life (eat, sleep, work, exercise) better. Feel invited to test more thoroughly, but at least use modern technology, not just one limited blood test that gives a single and very misleading number.
 
avatar
smi0406 replied to counterso's response:
Good information.....thanks for the thorough response.


Spotlight: Member Stories

65 years young and just trying to do the right thing. At my age I just can't afford any mistakes.

Helpful Tips

What is this hard "vein" and swelling on my penis?
Veins in your penis will usually have a blue color, but sometimes you may have what looks like a "vein" appear that wasn't there before, ... More
Was this Helpful?
82 of 171 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.